Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 71, NWS Milwaukee, WI

June 21, 2006Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 21, 2006, 7:45 AM CDT for Rock County, Wisconsin. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2006, 7:45 AM CDT (12:45 UTC)
Expired
Jun 21, 2006, 8:33 AM CDT
In force
48 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:01 AM CDTTSTM WND DMGJanesville, WIWIDESPREAD TREE DAMAGE NEAR JANESVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1472 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 211245
SVRMKX
WIC105-211345-
/O.NEW.KMKX.SV.W.0071.060621T1245Z-060621T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
745 AM CDT WED JUN 21 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 845 AM CDT

* AT 743 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF ORFORDVILLE...OR NEAR BRODHEAD...AND MOVING NORTHEAST
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ORFORDVILLE AROUND 750 AM CDT...
  FOOTVILLE AROUND 800 AM CDT...
  JANESVILLE AROUND 810 AM CDT...
  CLYDE AND CLINTON AROUND 815 AM CDT...
  MILTON AROUND 820 AM CDT...

LAT...LON 4269 8935 4250 8936 4255 8879 4285 8879

$$

DAVIS
4 follow-up statements
000 
WWUS53 KMKX 211259
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 AM CDT WED JUN 21 2006

WIC105-211345-
/O.CON.KMKX.SV.W.0071.000000T0000Z-060621T1345Z/
ROCK WI-
759 AM CDT WED JUN 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR ROCK COUNTY...

AT 755 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FOOTVILLE TO AFTON TO
SHOPIERE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
EVANSVILLE TO JANESVILLE TO BELOIT...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EMERALD GROVE...AVALON...CLINTON AND CLYDE BY 805 AM CDT
  JOHNSTOWN CENTER AND MILTON BY 810 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4269 8935 4250 8936 4255 8879 4285 8879

$$

GEHRING
000 
WWUS53 KMKX 211306
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
805 AM CDT WED JUN 21 2006

WIC105-211345-
/O.CON.KMKX.SV.W.0071.000000T0000Z-060621T1345Z/
ROCK WI-
805 AM CDT WED JUN 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR ROCK COUNTY...

AT 800 AM CDT...THE PUBLIC REPORTED NUMEROUS TREES AND POWER LINES 
DOWN IN JANESVILLE AND BELOIT. A LINE OF SEVERE THUNDERSTORMS 
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH WILL 
CONTINUE TO AFFECT ROCK COUNTY THROUGH 845 AM CDT.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM NEAR JANESVILLE TO BELOIT 
...MOVING EAST AT 40 MPH.

THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM 
WINDOWS

LAT...LON 4269 8935 4250 8936 4255 8879 4285 8879

$$

GEHRING
000 
WWUS53 KMKX 211316
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 AM CDT WED JUN 21 2006

WIC105-211345-
/O.CON.KMKX.SV.W.0071.000000T0000Z-060621T1345Z/
ROCK WI-
815 AM CDT WED JUN 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR ROCK COUNTY...

AT 815 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR TIFFANY...OR ABOUT
7 MILES NORTHEAST OF BELOIT...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JOHNSTOWN CENTER.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. NUMEROUS 
TREES AND POWER LINES WERE DOWN IN JANESVILLE AND BELOIT AROUND 800 
AM. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 4270 8904 4272 8878 4250 8879 4249 8903

$$

GEHRING
000 
WWUS53 KMKX 211333
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
832 AM CDT WED JUN 21 2006

WIC105-211342-
/O.CAN.KMKX.SV.W.0071.000000T0000Z-060621T1345Z/
ROCK WI-
832 AM CDT WED JUN 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING FOR ROCK COUNTY HAS MOVED 
EAST AND WEAKENED. OTHER SHOWERS AND THUNDERSTORMS WILL CONTINUE TO 
AFFECT ROCK COUNTY THROUGH AT LEAST 930 AM.  


LAT...LON 4270 8904 4272 8878 4250 8879 4249 8903

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:01 AM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 21, 3:01 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 AM CDT WED JUN 21 2006

.DISCUSSION...FORECAST FOCUS IS ON SEVERE WEATHER POTENTIAL TODAY
AND EARLY THIS EVENING.

MODELS ARE IN FAIR AGREEMENT WITH MOST ELEMENTS AND STRENGTH OF
DYNAMICS TODAY AND EARLY EVENING. TWO RELATIVELY STRONG SHORT
WAVES EXPECTED TO TRACK ACROSS CWA BEGINNING LATE MORNING. WARF
AND GFS BOTH INDICATE 1000-1500 CAPES THIS AFTERNOON LINGERING
INTO THE EARLY EVENING HOURS...WITH A THETA-E RIDGE...QCONVERGENCE
AND LARGE AMOUNTS OF QPV. HOWEVER...THERE IS LITTLE DIRECTIONAL
SHEAR AND 0-3KM EHI IS 1 OR LESS. IN ADDITION...DAYTIME HEATING
AND CAPES MAY BE SIGNIFICANTLY REDUCED DUE TO RAIN AND CLOUD
COVER. AT THIS TIME...RADAR AND SATELLITE LOOPS INDICATE CONVECTION
DEVELOPING AHEAD OF MAIN MCS IN EASTERN IOWA...TRACKING EAST AND
WILL BE ENTERING CWA BY MORNING. SPC HAS ALL OF CWA IN SLIGHT RISK
FOR DAY 1...AND A MODERATE RISK FOR AN AREA TO THE RIGHT OF A
MKE-JVL LINE. THIS APPEARS REASONABLE IF WE CAN GET ENOUGH HEATING
THIS AFTERNOON...SINCE BEST DYNAMICS WILL BE TRACKING ACROSS
SOUTHERN SECTIONS OF CWA.

CONDITIONS WILL STABILIZE RAPIDLY LATER THIS EVENING...BUT WILL
CONTINUE SMALL RAIN CHANCES THURSDAY DUE TO CWA BEING IN THE
RIGHT REAR QUAD OF A STRONG UPPER JET...AND ANOTHER SHORT WAVE
EXPECTED. IN ADDITION...THE WARF INDICATES A LINGERING SURFACE
BOUNDARY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 21, 3:20 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 AM CDT WED JUN 21 2006

WIZ046-047-051-052-056>060-062>072-220939-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
320 AM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR
SOUTHEAST CORNER OF WISCONSIN TODAY...THIS INCLUDES MILWAUKEE...
WALWORTH...RACINE AND KENOSHA COUNTIES. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER THE REMAINDER OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN. DAMAGING WINDS OVER 60 MPH AND GOLF BALL SIZE
HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH
QUICKLY IN INTENSITY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY
NIGHT INTO EARLY SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.

LMZ643>646-665-220939-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
320 AM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MILWAUKEE SOUTH
TO WINTHROP HARBOR.  THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
NORTH OF MILWAUKEE.  DANGEROUS WINDS OVER 55 KNOTS AND GOLF BALL SIZE
HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH QUICKLY
IN INTENSITY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY
NIGHT INTO EARLY SUNDAY EVENING.

DAVIS

In the hours before

Local storm report, Jun 21, 5:41 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
541 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     5 NW BELOIT             42.57N 89.09W
06/21/2006                   ROCK               WI   LAW ENFORCEMENT

            TREE DOWN BLOCKING ROAD

0530 AM     HAIL             CLINTON                 42.56N 88.87W
06/21/2006  E0.75 INCH       ROCK               WI   LAW ENFORCEMENT

            DIME SIZE HAIL

&&

SD
Local storm report, Jun 21, 5:49 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 AM     TSTM WND DMG     LAKE GENEVA             42.59N 88.43W
06/21/2006                   WALWORTH           WI   PUBLIC

            TREES DOWN

&&

SD
Local storm report, Jun 21, 6:13 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND DMG     MONROE                  42.60N 89.64W
06/21/2006                   GREEN              WI   LAW ENFORCEMENT

            TREES DOWN.

&&

GD
Local storm report, Jun 21, 6:44 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
644 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND DMG     BOHNERS LAKE            42.62N 88.28W
06/21/2006                   RACINE             WI   LAW ENFORCEMENT

            TREE DOWN.

0630 AM     TSTM WND DMG     MONTICELLO              42.75N 89.59W
06/21/2006                   GREEN              WI   LAW ENFORCEMENT

            TREES DOWN.

0630 AM     TSTM WND DMG     ROCHESTER               42.74N 88.22W
06/21/2006                   RACINE             WI   LAW ENFORCEMENT

            TREE DOWN.

&&

GD
Local storm report, Jun 21, 7:11 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
711 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     BROOKFIELD              43.06N 88.12W
06/21/2006                   WAUKESHA           WI   LAW ENFORCEMENT

            WIRE DOWN.

0650 AM     FUNNEL CLOUD     1 SW WAUNAKEE           43.18N 89.47W
06/21/2006                   DANE               WI   TRAINED SPOTTER

&&

GD
Local storm report, Jun 21, 7:21 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     TSTM WND GST     JACKSON                 43.32N 88.16W
06/21/2006  M58 MPH          WASHINGTON         WI   AMATEUR RADIO

&&

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:34 AM CDTSevere Thunderstorm WarningMKXWalworth41 min
Jun 21, 5:53 AM CDTSevere Thunderstorm WarningMKXGreen, Rock67 min
Jun 21, 6:13 AM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine32 min
Jun 21, 6:14 AM CDTSpecial Marine WarningMKX2 hr
Jun 21, 6:15 AM CDTSevere Thunderstorm WarningMKXRock60 min
Jun 21, 6:23 AM CDTSevere Thunderstorm WarningMKXWalworth52 min
Jun 21, 6:26 AM CDTSevere Thunderstorm WarningMKXJefferson59 min
Jun 21, 6:30 AM CDTSevere Thunderstorm WarningMKXDane45 min
Jun 21, 6:50 AM CDTSevere Thunderstorm WarningMKXWaukesha40 min
Jun 21, 7:21 AM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Washington39 min
Jun 21, 7:40 AM CDTSevere Thunderstorm WarningMKXDodge17 min
Jun 21, 7:42 AM CDTSevere Thunderstorm WarningMKXSheboygan48 min
Jun 21, 7:47 AM CDTSpecial Marine WarningMKX58 min
Jun 21, 8:12 AM CDTSevere Thunderstorm WarningMKXGreen, Lafayette40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.